Alert archive / Massachusetts / Special Marine Warnings in 2006
Special Marine Warning 21, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special marine warning at Jul 5, 2006, 11:43 AM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2006, 11:43 AM EDT (15:43 UTC)
- Expired
- Jul 5, 2006, 1:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
The radar
The Brookhaven radar (KOKX), 99 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 3.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 465 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS51 KBOX 051548 SMWBOX ANZ235-237-255-270-051745- /O.NEW.KBOX.MA.W.0021.060705T1543Z-060705T1745Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE TAUNTON MA 1143 AM EDT WED JUL 5 2006 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SPECIAL MARINE WARNING FOR... FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM OVER ATLANTIC COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK ISLAND RI TO MONTAUK NY SOUTHEAST TO 20 NM OVER ATLANTIC COASTAL WATERS BLOCK ISLAND SOUND OVER ATLANTIC COASTAL WATERS RHODE ISLAND SOUND OVER ATLANTIC COASTAL WATERS * UNTIL 145 PM EDT * AT 1139 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 35 KNOTS FROM LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY TO MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM...OR FROM 18 MILES SOUTH OF SAYBROOK MANOR TO 48 MILES SOUTH OF SAYBROOK MANOR... MOVING EAST AT 35 MPH. THIS STORM WILL LIKELY PRODUCE WIND GUSTS OVER 35 KNOTS...BRIEFLY ROUGH SEAS...HEAVY RAIN...AND DANGEROUS LIGHTNING. IT IS POSSIBLE THAT THIS STORM COULD ALSO SPAWN A WATERSPOUT. SMALL CRAFT SHOULD SEEK SAFE HARBOR NOW...OR REMAIN IN PORT UNTIL THE STORM HAS PASSED. KEEP AWAY FROM PIERS...BREAKWATERS...AND BEACHES. LAT...LON 4108 7240 4050 7232 4070 7063 4132 7069 $$ FIELD
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special marine warning went out at Jul 5, 6:34 AM EDT, 5 hours 9 minutes earlier.
Area forecast discussion, Jul 5, 6:34 AM EDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION..UPDATED SHORT TERM.. NATIONAL WEATHER SERVICE TAUNTON MA 634 AM EDT WED JUL 5 2006 ...STRENGTHENING COOL FRONT GENERATES WIDESPREAD RAIN SE NEW ENGLAND TODAY AND TONIGHT THEN DRY AND WARM CONDITIONS PREVAIL FRIDAY INTO EARLY NEXT WEEK... .SHORT TERM /TODAY THROUGH THURSDAY/... 06Z GFS IS SAYING NORTH AND RADAR AND SFC OBS IN PA SUGGESTS NORTH. NAM TOO FAR SOUTH. NEEDED TO MOVE THE POPS UP. DROPPED THUNDER TODAY...NOT THAT IT CANT HAPPEN BUT A BIT MORE CLOUD COVER MAY PCAP. FCST PRODUCTS ARE UPDATED ARD 634 AM...INCLUDING ZFP..PFM/AFM. WE ARE GRIBBED. TODAY...21Z SREF ENSEMBLES HAVE .10 BDL-TAN-ACK LATE TODAY AND THINK THAT WILL VERIFY WITH SCT SHOWERS ISO TSTMS DEVELOPING IN LEFTOVER 500J OF CAPE...ESP RI/SE MASS AND THIS COULD BE COMPLETELY SEPARATE FROM THE ONCOMING CENTRAL PA ENEWD PUSH OF HEAVY SHOWERS THAT WILL EVENTUALLY BECOME THE PREDOMINANT FEATURE THIS EVENING S COASTAL NEW ENGLAND. BRIEFLY DIFFLUENT THICKNESS EARLY THIS AFTN SE MASS. NO HEAVY SURF/RIP ADVY TODAY SINCE THE PERIOD IS A BIT SHORT. BUT SLY SWELL OF 3-4 FT IS OCCURRING AND WILL CONT INTO THURSDAY. THE PERIOD IS 6 SECS OR LESS SO FOR NOW...NO HEAVY SRUF/RIP CURRENT ADVY SEVERE RISK...APPEARS VERY LOW IN SE NEW ENGLAND TODAY...ESP IF LITTLE OR NO SUN. MODELED TT AND PASE RATES ARE LOW. WOULD SEEM TO TAKE DECENT CAPE TO GENERATE STRONG CONVECTION TODAY. ITS POSSIBLE BUT FOR NOW DID NOT FCST SVR. TONIGHT...21Z SREF ENS FOR TONIGHT HAS .10 POU-ORH-BVY WITH .50 ACK AND MVY AND A 70 PCT 6 HRLY POP FOR MORE THAN 0.25 AT ACK ENDING 06Z. THEREFORE RAISING 00Z/5 GFS MAV POPS PVD-PYM SEWD AND NO CHANGE FURTHER N. BRIEFLY DIFFLUENT THICKNESS VCNTY ACK EARLY TONIGHT. 00Z/5 GFS 12 HR QPF ENSEMBLES STRONGLY SUPPORTED THE 21Z SREF. THURSDAY...21Z/4 SREF 12 HRLY QPF HAS LEFTOVER .10 ACK AND NIL NW MA. WILL GO FOR LEFTOVER .01S ACK THURSDAY BUT LITTLE OR NO MENTION ELSEWHERE. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... DRY AND PLEASANT CONDITIONS WILL PREVAIL ON FRIDAY. LIGHT NORTHERLY FLOW AND 850 TEMPS AROUND +12 CELSIUS SHOULD YIELD HIGHS IN THE LOWER TO MID 80S AWAY FROM THE COAST. POSITIVELY TILTED TROUGH ALIGNED ALONG THE MID ATLANTIC COAST FEATURES COLD AIR ALOFT AT 500 MILLIBARS BUT THERE IS A WEAK MID LEVEL CAP AND NOT ENOUGH SURFACE MOISTURE OR CAPE TO WORK WITH TO POTENTIALLY BREAK THE CAP. THUS JUST EXPECTING SOME DIURNAL CU AND CIRRIFORM CLOUDS FRIDAY. A SURFACE LOW PRESSURE WAVE IS ADVERTISED TO DEVELOP OFF THE SOUTHEASTERN ATLANTIC COAST SATURDAY. THE 500 MILLIBAR UPPER LEVEL LOW LIFTS NORTHEAST OVER THE FORECAST AREA SATURDAY. THE MID LEVEL CAP AT 700 MILLIBARS GRADUALLY WEAKENS AS THE DAY PROGRESSES AND MID LEVEL LAPSE RATES AND SURFACE DEWPOINTS GRADUALLY CREEP UPWARDS. WILL CONTINUE TO KEEP POPS JUST UNDER SLIGHT CHANCE AT THIS TIME. A BETTER CHANCE OF ISOLATED CONVECTION MAY OCCUR SUNDAY AS 500 MILLIBAR TEMPERATURES REMAIN FAIRLY COLD. THE COLD TOP CONVECTIVE NUMBERS AND MID LEVEL LAPSE RATES ON THE GFS ARE FAIRLY IMPRESSIVE. IN ADDITION THERE IS SOME INCREASING SOUTH TO SOUTHWEST FLOW IN THE BOUNDARY LAYER WHICH WOULD HELP AID IN SURFACE MOISTURE CONVERGENCE AND LIFT. THUS WILL GO AHEAD AND ADD JUST SLIGHT CHANCE POPS FOR ISOLATED CONVECTION SUNDAY. AN INSTABILITY BURST ASSOCIATED WITH WARMER AND MORE HUMID AIR MAY BRING A SHOWER OR THUNDERSTORM SUNDAY NIGHT. A VERY WARM DAY APPEARS ON TAP FOR MONDAY AS WEST TO SOUTHWEST FLOW INCREASES AHEAD OF A COLD FRONT. TEMPERATURES MAY NEED TO BE ADJUSTED UPWARDS A FEW DEGREES BUT THIS WILL DEPEND ON THE PROGRESSION OF THE COLD FRONT AND AMOUNT OF CLOUD COVER OR DEBRIS THAT COVERS THE AREA. CURRENT FORECAST HAS A GOOD HANDLE ON THIS. DIFFICULT FORECAST APPEARS FOR TUESDAY DAY 7 AND NEW DAY 7 AS A COLD FRONT STALLS NEAR OR OVER THE FORECAST AREA. CONTINUED CHANCE POPS SHRA/TSRA WITH THE APPROACH OF THE COLD FRONT. TEMPERATURES MAY AGAIN NEED TO BE ADJUSTED DEPENDING ON THE EXACT PLACEMENT OF THIS FRONT AND ASSOCIATED CLOUD COVER. OVERALL JUST A FEW COSMETIC CHANGES WERE NEEDED TO BE MADE TO THE PREVIOUS FORECAST PACKAGE. && .AVIATION... PLS SEE 06Z TAFS FOR DETAILS IN STILL MURKY MOIST ATMOSPHERE. MVFR -IFR FOG TIL 12Z THEN VFR HAZE EXCEPT MAYBE IFR FOG CONTG ACK AND POSSIBLY HYA WELL INTO THE DAY. IFR FOG AND RAIN HYA AND ACK THIS COMING WED NIGHT. 08Z PRESSURE PATTERN SUGGESTS TROF FM S NH TO DXR TO WEAK LOW PRES NEAR MPO WITH PRES FALLS FM PA TO S COASTAL NEW ENGLAND. LOOKS A LITTLE WETTER THAN OUR CURRENT FCST AND MAY UPDATE AT 7 AM. THIS TROF BECOMES A LEGIT COOL FRONT NR I95 CORRIDOR LATE TODAY AS DRIER AIR AT 08Z NR PLB-BGM-BFD LINE FINALLY ARRIVES ON THE BACK SIDE OF THE FRONT IN SNE. THIS DEVELOPING FRONT DOESNT PROGRESS EWD OFF THE COAST TIL 06Z/6. && .MARINE... SHORT TERM...MARGINAL SCA SEAS CONDS. RIGHT NOW...NEAR 4 FT OPEN OCEAN WATERS S OF NEW ENGLAND. MVY COASTAL OBS HAS 3.9 FT COMING AT 191 DEGS BUT ONLY A 5 SEC PERIOD. MONITORING FOR SURF AND RIP CURRENT SITN THIS WED AFTN. LONG TERM...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ254-255 UNTIL 2 AM THURSDAY. && SHORT TERM...STRAUSS LONGER TERM...DRAG
Hazardous weather outlook, Jul 5, 4:17 AM EDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 417 AM EDT WED JUL 5 2006 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-061000- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 417 AM EDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS... NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...CENTRAL RHODE ISLAND... NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS TODAY MAY BRING SOME LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS. LOCAL URBAN AND POOR DRAINAGE FLOODING IS POSSIBLE. HEAVY RAIN ON CAPE COD AND THE ISLANDS TONIGHT MAY ALSO BRING LOCAL URBAN AND POOR DRAINAGE FLOODING. LOCAL RIP CURRENTS POSSIBLE TODAY ALONG SOUTH FACING COASTAL LOCATIONS WITH SOUTHERLY SWELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANZ230>237-250-254-255-061000- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 417 AM EDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS TODAY MAY BRING GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. STRAUSS
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:22 PM EDT | Special Marine Warning | BOX | 113 min | |
| Jul 5, 1:37 PM EDT | Special Marine Warning | BOX | 68 min | |
| Jul 5, 1:58 PM EDT | Severe Thunderstorm Warning | BOX | Nantucket | 62 min |
Nearby
Special Marine Warnings in Massachusetts, 2006Every special marine warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.